Gilenya and Erectile Disfunction

Gilenya, or Fingolimod, is the first approved oral disease modifying drug for MS.

Gilenya and Erectile Disfunction

Postby ariehs » Fri Jan 25, 2013 5:55 pm

Since being diagnosed I've had a varying mild-to-moderate case of ED and anorgasmia. I tried cialis and viagra to treat, and while they certainly worked, I always found it difficult to get the timing right - which just added more stress to a stressful symptom.

Since starting Gilenya, I've felt like I was on one of those two constantly. None of the headache side-effects (at least, not as sever), but both the ED and anorgasmia are essentially gone. This started with the very first dose.

I know that Cialis and Viagra are essentially heart medications, and I know the biggest concern with Gilenya is the effect it has on the heart, so I'm wondering if there's a more direct connection than that it's improving my MS and so this symptom is lessening. It FEELS like I'm on C or V, rather than things just being normal again. Then again, maybe after 3 or 4 years, I don't remember what 'normal' feels like.
User avatar
ariehs
Family Member
 
Posts: 82
Joined: Sun Nov 22, 2009 4:00 pm
Location: Montreal

Advertisement

Re: Gilenya and Erectile Disfunction

Postby CureOrBust » Fri Jan 25, 2013 9:05 pm

and just to confuse things more, don't forget that MS symptoms can come and go on their own.

Some people (not me) have noticed great reactions / symptom improvements when starting this medication. Maybe the return to what may be normal, may be a sign that this medication is working for you. As you can't remember normal (not that even when normal is this area of concern constant) it would be hard to determine for yourself what is what.

The fact that the very first dose had an effect could possibly indicate that there is more going on here than recovery.

Have you noticed any other improvements since being on this medication?

Have you had you blood pressure checked and compared to before?

Just for your own background, I have been on this medication a few months and have noticed nothing I cannot attribute to something else.
User avatar
CureOrBust
Family Elder
 
Posts: 2871
Joined: Wed Jul 27, 2005 3:00 pm
Location: Sydney, Australia

Re: Gilenya and Erectile Disfunction

Postby ariehs » Tue Feb 05, 2013 2:54 pm

I wasn't supposed to have a waiting period between tysabri & gilenya, but the hospital f***ed up and I went a week past when I would have normally had my next infusion. That was a BAD week for my, symptom-wise - fatigue, drop-foot, neurogenic bladder, parasethia, "hug", etc. Things started to improve quickly when I started gilenya, but 3 weeks in and I am not back at the baseline I had while on tysabri. Close, but not quite. I still have hopes for that last little bit, but I'm OK at this point. I actually walked much about as far on Saturday night, as easily or more-so, than at my best on tysabri.

ED, though, never improved with tysabri, and it is GONE since the first gilenya dose. This seems really odd to me.
User avatar
ariehs
Family Member
 
Posts: 82
Joined: Sun Nov 22, 2009 4:00 pm
Location: Montreal


Return to Gilenya

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users